MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 13H/RIGHT/203MM; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 13H/RIGHT/203MM; PLATE,FIXATION,BONE
Model Number 02.112.156
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional product code: hwc.Implant date: the original surgery took place approximately 5 months ago.Device is not expected to be returned for manufacturer review/investigation.Additional reporters phone number: (b)(6).(b)(4).A device history record (dhr) review was performed: date of manufacture (release to warehouse date): 22 december 2014.Place of manufacture: synthes usa- (b)(4).Expiration date: 30 november 2024.Lot 7855050, part number 02.112.156s, work order (b)(4).A review of the device history record (dhr) for lot 7855050, part number 02.112.156s (description: 2.7mm/ 3.5mm lcp lat distal fibula plate 13h/ rt/ 203mm-sterile), work order (b)(4) revealed zero manufacturing/complaint related anomalies.The documentation reviewed shows that lot 7855050 was processed through normal manufacturing and inspection operations without any confirmed non-conformance's.The dhr evaluation confirms that the lot met all documentation, dimensional, and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Synthes lot 7831717, part number 49005 (b)(4).A review of the device history record (dhr) for raw material synthes lot 7831717, part number 49005 (description: (b)(4) forged raw material) revealed zero manufacturing/complaint related anomalies.The dhr evaluation confirms that the lot met all documentation, dimensional, and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a fibula hardware removal was performed on (b)(6) 2017 for the removal of the 2.7mm/3.5mm lcp lateral distal fibula plate 13h/right/203mm device due to malunion and draining (possible infection).All of the hardware was removed.The original surgery took place approximately 5 months ago.This complaint has 4 device.This report is 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Other udi: (b)(4).Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 13H/RIGHT/203MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6894443
Report Number3003506883-2017-10216
Device Sequence Number19010686
Product Code HRS
UDI-Device Identifier10886982034250
UDI-Public(01)10886982034250(10)7855050
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083213
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.156
Device Catalogue Number02.112.156S
Device Lot Number7855050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/27/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight98